\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents
Early Access

Early Access articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Early Access publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Early Access articles via the “Early Access” tab for the selected journal.

On additive MDS codes over small fields

  • * Corresponding author: Simeon Ball

    * Corresponding author: Simeon Ball 

The first author acknowledges the support of the project MTM2017-82166-P of the Spanish Ministerio de Ciencia y Innovación

Abstract Full Text(HTML) Figure(0) / Table(5) Related Papers Cited by
  • Let $ C $ be a $ (n,q^{2k},n-k+1)_{q^2} $ additive MDS code which is linear over $ {\mathbb F}_q $. We prove that if $ n \geq q+k $ and $ k+1 $ of the projections of $ C $ are linear over $ {\mathbb F}_{q^2} $ then $ C $ is linear over $ {\mathbb F}_{q^2} $. We use this geometrical theorem, other geometric arguments and some computations to classify all additive MDS codes over $ {\mathbb F}_q $ for $ q \in \{4,8,9\} $. We also classify the longest additive MDS codes over $ {\mathbb F}_{16} $ which are linear over $ {\mathbb F}_4 $. In these cases, the classifications not only verify the MDS conjecture for additive codes, but also confirm there are no additive non-linear MDS codes which perform as well as their linear counterparts. These results imply that the quantum MDS conjecture holds for $ q \in \{ 2,3\} $.

    Mathematics Subject Classification: Primary: 94B27; Secondary: 51E22.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Table 1.  The classification of arcs of lines of $\mathrm{PG}(5, 2)$

    size 4 5 6
    number of arcs of points of $\mathrm{PG}(2, 4)$ 1 1 1
    number of arcs of lines of $\mathrm{PG}(5, 2)$ 1 1 1
     | Show Table
    DownLoad: CSV

    Table 2.  The classification of arcs of planes of PG(8, 2)

    size 4 5 6 7 8 9 10
    number of arcs of points of PG(2, 8) 1 1 3 2 2 2 1
    number of arcs of planes of PG(8, 2) 1 2 4 2 2 2 1
     | Show Table
    DownLoad: CSV

    Table 3.  The classification of arcs of lines of PG(5, 3)

    size 4 5 6 7 8 9 10
    # of arcs of points of PG(2, 9) 1 2 6 3 2 1 1
    # of arcs of lines of PG(5, 3) 1 4 13 4 3 1 1
     | Show Table
    DownLoad: CSV

    Table 4.  The classification of arcs of lines of PG(3, 3)

    size 4 5 6 7 8 9 10
    # of arcs of points of PG(1, 9) 2 2 2 1 1 1 1
    # of arcs of lines of PG(3, 3) 3 4 5 4 3 2 2
     | Show Table
    DownLoad: CSV

    Table 5.  The classification of arcs of lines of $\mathrm{PG}(5, 4)$

    size 5 6 7 8 9 10 11
    # of arcs of $\mathrm{PG}(2, 16)$ 3 22 125 865 1534 1262 300
    # of line-arcs of $\mathrm{PG}(5, 4)$ 10 360 8294 15162 2869 1465 301
    size 12 13 14 15 16 17 18
    # of arcs of $\mathrm{PG}(2, 16)$ 159 70 30 9 5 3 2
    # of line-arcs of $\mathrm{PG}(5, 4)$ 159 70 30 9 5 3 2
     | Show Table
    DownLoad: CSV
  • [1] T. L. Alderson, $(6, 3)$-MDS codes over an alphabet of size $4$, Des. Codes Cryptogr, 38 (2006), 31–40. doi: 10.1007/s10623-004-5659-4.
    [2] S. Ball, On sets of vectors of a finite vector space in which every subset of basis size is a basis, J. Eur. Math. Soc., 14 (2012), 733–748. doi: 10.4171/JEMS/316.
    [3] S. Ball and M. Lavrauw, Arcs in finite projective spaces, EMS Surv. Math. Sci., 6 (2019), 133–172. doi: 10.4171/emss/33.
    [4] A. Betten, M. Braun, H. Fripertinger, A. Kerber, A. Kohnert and A. Wassermann, Error-Correcting Linear Codes. Classification by Isometry and Applications, Algorithms and Computation in Mathematics 18, Springer, 2006.
    [5] A. Blokhuis and A. E. Brouwer, Small additive quaternary codes, European J. Combin., 25 (2004), 161–167. doi: 10.1016/S0195-6698(03)00096-9.
    [6] K. Bogart, D. Goldberg and J. Gordon, An elementary proof of the MacWilliams theorem on equivalence of codes, Inform and Control, 37 (1978), 19–22. doi: 10.1016/S0019-9958(78)90389-3.
    [7] K. A. Bush, Orthogonal arrays of index unity, Ann. Math. Statistics, 23 (1952), 426–434. doi: 10.1214/aoms/1177729387.
    [8] P. Dembowski, Finite Geometries, Reprint of the 1968 original. Classics in Mathematics. Springer-Verlag, Berlin, 1997.
    [9] J. Bamberg, A. Betten, Ph. Cara, J. De Beule, M. Lavrauw and M. Neunhöffer, Finite Incidence Geometry, FinInG–a GAP Package, Version 1.4.1, 2018. https://www.gap-system.org/Packages/fining.html.
    [10] G. A. Gamboa Quintero, Additive MDS codes, Master's Thesis, Universitat Politècnica Catalunya, 2020.
    [11] The GAP Group, GAP – Groups, Algorithms, Programming -a System for Computational Discrete Algebra, Version 4.11.0, 2020. https://www.gap-system.org.
    [12] L. H. Soicher, GAP Package GRAPE, Version 4.8.5, 2021. https://gap-packages.github.io/grape.
    [13] M. Grassl and M. Rötteler, Quantum MDS codes over small fields, in Proc. Int. Symp. Inf. Theory (ISIT), (2015), 1104–1108, arXiv: 1502.05267. doi: 10.1109/ISIT.2015.7282626.
    [14] J. W. P. Hirschfeld and L. Storme, The packing problem in statistics, coding theory and finite projective spaces: Update 2001, Finite Geometries, Dev. Math., Kluwer Acad. Publ, Dordrecht, 3 (2001), 201-246.  doi: 10.1007/978-1-4613-0283-4_13.
    [15] F. Huber and M. Grassl, Quantum codes of maximal distance and highly entangled subspaces, Quantum, 4 (2020), 284, arXiv: 1907.07733. doi: 10.22331/q-2020-06-18-284.
    [16] A. KetkarA. KlappeneckerS. Kumar and P. K. Sarvepalli, Nonbinary stabilizer codes over finite fields, IEEE Trans. Inf. Theory, 52 (2006), 4892-4914.  doi: 10.1109/TIT.2006.883612.
    [17] J. I. Kokkala, D. S. Krotov and P. R. J. Östergård, On the classification of MDS codes, IEEE Trans. Inf. Theory, 61 (2015), 6485–6492. doi: 10.1109/TIT.2015.2488659.
    [18] J. I. Kokkala and P. R. J. Östergård, Further results on the classification of MDS codes, Adv. Math. Commun., 10 (2016), 489–498. doi: 10.3934/amc.2016020.
    [19] M. Lavrauw and G. Van de Voorde, Field reduction and linear sets in finite geometry, in: Contemporary Mathematics, (eds: G Kyureghyan, GL Mullen, and A Pott), American Mathematical Society, 632 (2015), 271–293. doi: 10.1090/conm/632/12633.
    [20] S. Linton, Finding the smallest image of a set, in: ISSAC '04: Proceedings of the 2004 International Symposium on Symbolic and Algebraic Computation, 2004 (2004), 229–234. doi: 10.1145/1005285.1005319.
    [21] L. Lunelli and M. Sce, Considerazione aritmetiche e risultati sperimentali sui $\{K; n\}_q$-archi, Ist. Lombardo Accad. Sci. Rend. A, 98 (1964), 3-52. 
    [22] F. J. MacWilliams, Combinatorial Problems of Elementary Abelian Groups, Thesis (Ph.D.)–Radcliffe College, 1962.
    [23] K. Shiromoto, Note on MDS codes over the integers modulo $p^{m}$, Hokkaido Mathematical Journal, 29 (2000), 149–157. doi: 10.14492/hokmj/1350912961.
    [24] L. H. Soicher, Computation of partial spreads web-page, http://www.maths.qmul.ac.uk/~lsoicher/partialspreads/
    [25] H. N. Ward and J. A. Wood, Characters and the equivalence of codes, J. Combin. Theory Ser. A, 73 (1996), 348–352. doi: 10.1016/S0097-3165(96)80011-2.
  • 加载中

Tables(5)

SHARE

Article Metrics

HTML views(717) PDF downloads(535) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return